Nevada, 2004

Heavy Snow in Nevada, April 1, 2004

April 1, 2004 · NWS LKN · 1 event in 1 county or zone

1 heavy snow, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before the first event at Apr 1, 8:45 AM PST, 4 hours 15 minutes earlier.

Area forecast discussion, Apr 1, 8:45 AM PST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
845 AM PST THU APR 1 2004

.SYNOPSIS...A LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH
EASTERN NEVADA TODAY BRINGING UNSETTLED WEATHER AND COOLER
TEMPERATURES TO THE SILVER STATE. HIGH PRESSURE WILL RETURN BY THE
WEEKEND TO BRING DRY WEATHER AND MILD TEMPERATURES THROUGH MOST OF
NEXT WEEK.
&&

.UPDATE...ISSUED HEAVY SNOW WARNING FOR RUBY MOUNTAIN ZONE...AS BAND
OF SNOW LOOKS TO LINGER ACROSS EASTERN CWA THROUGH TONIGHT. WITH
LATE SEASON WARNING CRITERIA IN EFFECT...RUBIES SHOULD EASILY REACH
CRITERIA. ALSO REDUCED TEMPS MOST ZONES BEHIND THE FRONT.
TEMPS STILL RELATIVELY WARM IN WHITE PINE COUNTY WITH FRONT MOVING
THROUGH WHICH SHOULD INHIBIT ANY ACCUMULATIONS TODAY. SAVADEL

&&

.DISCUSSION...FORECAST ISSUE FOR TODAY WILL BE WINDS ACROSS SRN
ZONES WITH TIGHT SFC GRADIENT BEHIND COLD FRONT WHICH CONTINUES TO
PUSH THROUGH THE REGION. GIVEN WINDS SEEN YESTERDAY WILL ERR ON
SIDE OF CAUTION AND WILL ISSUE WIND ADVISORY FOR HIGHWAY 50 AND
SOUTH PLUS EXTREME ERN ELKO CTY WITH NW GRADIENT OVER THE REGION.

CURRENTLY SEEING PRECIP BAND BISECTING ELKO CTY THOUGH NOT SEEING
MUCH...IF ANY...QPF YET. REGARDLESS...WILL GO WITH CHC POPS FOR
MOST OF ELKO CTY GIVEN CURRENT LLVL CONVERGENCE. FOR THIS
AFTERNOON...AS UPPER TROUGH PUSHES INTO WRN NV HAVE SOLID CONV/DIV
COUPLET SETUP OVER EAST CENTRAL NV WITH SOLID LIFT AND NEG LIS
ACROSS A GOOD PART OF WHITE PINE CTY. WILL GO WITH CHC POPS HERE
WITH SCHC FOR THUNDERSTORMS. WITH 16MBAR PLUS GRADIENT ACROSS THE
STATE EXPECT TO SEE VERY STRONG NW WINDS AND WILL KEEP WIND
ADVISORY OUT UNTIL EARLY EVENING.

FRIDAY ON...UPPER TROUGH FORMS CUTOFF LOW AND CONTINUES TO PUSH SSE
TOWARDS SRN CA BY LATE FRIDAY WITH PLENTY OF MOISTURE AND LIFT WILL
GO WITH CHC POPS ACROSS MOST OF THE CWFA INTO SATURDAY. BULK OF
COLD AIR WITH THIS SYSTEM WILL FOLLOW UPPER CUTOFF LOW AND POTENTIAL
DOES EXIST FOR MOST OF THE LOWER VALLEYS IN HUMBOLDT CTY TO FLIRT
WITH SNOW SHOWERS AS THIS WILL BE THE COLDEST DAY. NO FOOLING.

BY SATURDAY MODELS CONTINUE TO SHOW UPPER LOW MOVING TOWARDS BAJA
WITH MOISTURE...SOME DYNAMICS AND INSTABILITY STILL OVER THE REGION.
WILL SEE TEMPS REBOUND THOUGH AM CONCERNED THAT LLVLS MAY WARM UP SO
FAST THAT SOME VALLEYS MAY SEE INVERSION SET UP THAT WILL INHIBIT
WARMING AS ATMOSPHERE SLOWLY STARTS TO DRY OUT.

.LONG TERM...MODELS CONTINUE TO SHOW CLOSED UPPER LOW OVER WESTERN
ARIZONA WITH LOTS OF WRAP AROUND MOISTURE TO BRING CLOUDINESS INTO
OUR EASTERN AND SOUTHERN ZONES. A COUPLE OF VORT TROUGHS BINGING SPUN
OFF THE LOW KEEPS A SMALL THREAT OF SHOWERS THROUGH TUESDAY BEFORE
THE LOW BEGINS MOVING EAST. BIGGEST THREAT APPEARS TO BE SUNDAY
AFTERNOON AND THEN AGAIN MONDAY NIGHT INTO TUESDAY. INTRODUCED SLT
CHC POPS TO WHITE PINE AND EASTERN NYE COUNTIES SUNDAY AFTERNOON.
THEN CHANCE POPS FOR MONDAY NIGHT THROUGH TUESDAY MORNING AS MRF
SHOWING A QUARTER INCH QPF OVER OUR EASTERN HALF OF THE FORECAST
AREA. THE LOW THAT WAS SUPPOSED TO SLIDE SOUTH FROM MONTANA NOW SEEMS
TO BE PUSHING FURTHER EAST AS A RIDGE OF HIGH PRESSURE BUILDS INTO
THE WEST WEDNESDAY AFTERNOON INTO THURSDAY FOR DRYING AND WARMER
TEMPERATURES.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...HEAVY SNOW WARNING THROUGH 4
AM FRIDAY NVZ034.  WIND ADVISORY UNTIL 9 PM FOR NVZ013...033...035...
037. &&

FEHRN
Hazardous weather outlook, Apr 1, 8:15 AM PST, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
815 AM PST THU APR 1 2004

NVZ013-033-035-037-021200-
EXTREME EASTERN ELKO COUNTY-NORTHERN NYE COUNTY-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-WHITE PINE COUNTY-
815 AM PST THU APR 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN NEVADA.

DAY ONE...TODAY AND TONIGHT

WINDS WILL INCREASE THIS AFTERNOON AS A COLD FRONT MOVES ACROSS
CENTRAL NEVADA. A WIND ADVISORY IS IN EFFECT UNTIL 9 PM PST FOR 20
TO 30 MPH WINDS AND GUSTS TO 45 MPH. SEE PRODUCT WWUS75 KLKN...
RNONPWLKN...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
OBSERVATIONS IN ACCORDANCE WITH STANDARD OPERATING PROCEDURES.

NVZ034-021200-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
815 AM PST THU APR 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEVADA.

DAY ONE...TODAY AND TONIGHT TONIGHT

A SLOW MOVING WEATHER SYSTEM CONTINUES TO SLIDE SLOWLY SOUTH ACROSS
NORTHEAST NEVADA. A HEAVY SNOW WARNING IS IN EFFECT UNTIL 4 AM PST
FOR SNOW ACCUMULATION OF 6 TO 12 INCHES BY FRIDAY MORNING. SEE
PRODUCT WWUS45 KLKN...RNONPWLKN...FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
OBSERVATIONS IN ACCORDANCE WITH STANDARD OPERATING PROCEDURES.

SEDLOCK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy snow. Local standard time, as filed.

Heavy Snow, Ruby Mountains/E Humboldt Range

When
April 1, 1:00 PM PST to 8:00 PM PST
Where
Ruby Mountains/E Humboldt Range forecast zone
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
40.294, -115.130 (the zone’s center; the record gives no point)

Lamoille #3 snotel site at 7700 feet recorded 8 inches of new snow.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nevada in 2004Every state in 2004This day in weather historyWarnings in Nevada, April 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432573.